MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088804M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max), a non-penumbra catheter and a stent retriever.During the procedure, the physician advanced a neuron max into the internal carotid artery without any issue, then advanced a catheter with a stent retriever into the target location.After a successful thrombectomy, an angiography was performed, the stent retriever and the catheter were retracted into the neuron max, and a detached markerband was noticed at the level of the m2 bifurcation of the left mca.Several attempts were made to remove the markerband using a non-penumbra device, then aspiration; however, the attempts were unsuccessful.Subsequently, several passes were made with combined use of an aspiration catheter and a stent retriever, and the markerband was successfully removed.A transient m2 vessel occlusion was successfully treated using tirofiban infusion.The final angiogram noted no angiographic sign of any remaining vessel occlusion.The procedure ended at this point.There was no report of an adverse effect to the patient.It was reported that the patient expired on (b)(6) 2021 after developing signs of a staphylococcus aureus bacteraemia (sab).

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11343382
Report Number3005168196-2021-00299
Device Sequence Number20041545
Product Code DQY
UDI-Device Identifier00814548012209
UDI-Public00814548012209
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPNML6F088804M
Device Catalogue NumberPNML6F088804M
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2021
Initial Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Date Report Sent to FDA01/01/2005